Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
bdamiano

Problem with taking these listed vitamins with accutane?

Recommended Posts

Hi all,

I just started accutane 9 days ago along with Vitamin B Complex 100, Vitamin E, Vitamin C and Vitamin D. Im planning on adding Zinc, Fish Oil and Calcium to the mix. Is there a reaction between any of these and what I'm already taking?

Much thanks!

Share this post


Link to post
Share on other sites

Supplements to definitely NOT take:

-Vitamin A: may cause Vitamin A overdose

-St. Johns wort: may decrease the effectiveness of birth control, which can harm the fetus if you become pregnant.

There's really no direct supplement interactions, but I would be careful and, like Crystal said, check with your derm anyway.

How much of those supplements are you taking and at what Daily value? If you're megadosing on them, they could easily create a problem or indirectly interact with Accutane.

Share this post


Link to post
Share on other sites

I should have specified that I am a male and not pregnant:p Second I am not mega dosing on any of the vitamins. One a day is all i need. Thank you for the responses!

Share this post


Link to post
Share on other sites

I would let your derm know what supplements you are taking. I don't believe there is any issue w/ taking theese with Accutane, however I would take them at a diffrent time from the Accutane. I do know that zinc aids vit a and Vit D & A compete, but should be fine.

Share this post


Link to post
Share on other sites

I would let your derm know what supplements you are taking. I don't believe there is any issue w/ taking theese with Accutane, however I would take them at a diffrent time from the Accutane. I do know that zinc aids vit a and Vit D & A compete, but should be fine.

Share this post


Link to post
Share on other sites
I would let your derm know what supplements you are taking. I don't believe there is any issue w/ taking theese with Accutane, however I would take them at a diffrent time from the Accutane. I do know that zinc aids vit a and Vit D & A compete, but should be fine.

When you say vitamin d and a compete do you mean in a way they cancel each other out? I know i should be consulting my doctor but i don't see him for another 8 days.

Share this post


Link to post
Share on other sites

Fat-soluble vitamins (ADEK) compete with each other for absorption.

Yes, it's safe to take all of these supplements on accutane and even if it wasn't, it's definitely not any worse than the accutane itself, eh? :P

Edited by chunkylard

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×